ritonivir versus creon
Jun 5, 2010
I am a 65yo man diagnosed in 1984 with HIV, now 350 CD4 and undetectable Being a former bodybuilder and health nut I have avoided any AIDS illness in that time. I have done the gamut of antiretrovirals and until recently avoided any significant facial lipoatrophy. I have reservations about ritonivir booster wth regard to this. When my doctor had me on atazanavir, I took a larger dose than to have ritonivir as a booster and for some years good data and no wasting. When my viral load increased marginally, my medication was changed to (morning)DDI,3TC, (afternoon)Prezista, Ritonivir, (evening) Prezista, Ritonivir. All meds in correct dose and ingested by the rules. I cannot find any data on how ritonivir boosts PI's. Does it enable better assimilation through the gut, of meds? If this is the case, I already take Creon (pancreatic/bile booster) because of damage to my pacreas by steroids for ten years. Do you think that I can avoid Ritonivir and just take Creon at the same as darunivir after food? I already take one 25,000 Creon with any substantial meal.
Response from Dr. Young
Hello and thanks for your post.
Sorry to hear about your first-line treatment failure. You haven't reported what your other medications were at the time, but if it included tenofovir (Viread, part of Truvada), it's not surprising to me that you had a Truvada+atazanavir (Reyataz) failure. There is a significant drug-drug interaction between tenofovir and atazanavir that lowers 'taz levels. This is precisely why ritonavir (Norvir) boosting is recommended by the companies and the US FDA.
For better or worse, you must take also ritonavir (Norvir) if your regimen contains darunavir (Prezista). Prezista (like Reyataz) should be taken with a meal too. Creon, of any dose, does not boost protease inhibitor levels.
I hope this helps.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.